Alert archive / Maine / Gale Warnings in 2014

Gale Warning 11, NWS Caribou, ME

February 14, 2014

NWS Caribou, ME issued this gale warning at Feb 14, 2014, 11:46 PM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2014, 11:46 PM EST (04:46 UTC)
Expired
Feb 15, 2014, 3:07 AM EST
In force
3 hr
Issued by
NWS Caribou, ME

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 14, 9:42 PM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Feb 14, 9:42 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
942 PM EST FRI FEB 14 2014

.SYNOPSIS...
STRONG LOW PRESSURE WILL MOVE RAPIDLY INTO THE MARITIMES TONIGHT.
ANOTHER LOW PRESSURE SYSTEM WILL MOVE JUST SOUTH AND EAST OF THE
AREA LATER SATURDAY AND INTO THE MARITIMES SUNDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
941 PM UPDATE...THE UPPER LOW IN THE ST LAWRENCE SEAWAY CONTINUES
TO PULL AWAY FROM THE REGION THIS EVENING. LEFTOVER SNOW SHOWERS
ACROSS EASTERN MAINE ARE WINDING DOWN WITH LITTLE/NO ADD'L
ACCUMULATION. THE CLOUDS ARE BEGINNING TO BREAK UP ALONG THE COAST
AND THERE WILL BE MORE BREAKS IN THE CLOUDS DEVELOPING FROM SOUTH
TO NORTH OVERNIGHT WITH MOST AREAS TO BE CLEAR TO P/CLOUDY BY
MORNING. THE 18Z MODELS AND THE 00Z NAM CONTINUE TO ADVERTISE A
SIGNIFICANT WINTER STORM FOR ALL OF DOWNEAST AND EASTERN MAINE SAT
NIGHT INTO SUNDAY. AFTER COLLABORATION WITH WFO GRAY HAVE UPGRADED
THE WINTER STORM WATCHES TO WARNINGS FOR HANCOCK AND WASHINGTON
COUNTIES WHERE CONFIDENCE IS HIGHEST ON REACHING WARNING CRITERIA.
THE MIDNIGHT SHIFT WILL LIKELY NEED TO EXPAND THE WARNINGS TO THE
NORTH AND WEST LATER TONIGHT.

PREVIOUS DISCUSSION...
THE CUT OFF UPPER LOW CAUSING SNOW IN THE FORECAST AREA WILL PULL
AWAY INTO THE MARITIMES THIS EVENING AND SNOW WILL TAPER OFF WITH
A FEW MORE INCHES OF ACCUMULATION...MOSTLY IN EASTERN AROOSTOOK
AND WASHINGTON COUNTIES. WINDS WILL CONTINUE TO CAUSE BLOWING AND
DRIFTING SNOW NORTH OF HOULTON THROUGH THE EVENING. CLEARING SKIES
LATER TONIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE SINGLE
DIGITS TO LOW TEENS FOR MOST LOCATIONS. CLOUDS WILL AGAIN INCREASE
SATURDAY AFTERNOON AS LOW PRESSURE ORGANIZES OFF THE NEW JERSEY
COAST. SNOW IS EXPECTED TO BREAK OUT IN THE AFTERNOON WITH
ACCUMULATIONS DURING THIS PERIOD GENERALLY LIMITED TO AN INCH OR
LESS. HIGHS SATURDAY WILL REACH THE LOW 20S NORTH AND LOW 30S DOWN
EAST.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
AT THE START OF THE PERIOD ALL MODELS ARE IN GOOD GENERAL
AGREEMENT. A LOW PRESSURE SYSTEM TRACKING ACROSS THE CENTRAL
PORTIONS OF THE COUNTRY WILL SWEEP INTO THE NORTH ATLANTIC ALONG
THE COAST OF DELMARVA AND BY THE START OF THE PERIOD THIS LOW WILL
BE JUST SE OF LONG ISLAND. BY EARLY SUN MRNG THE LOW WILL MOVE
INTO THE SOUTHERN PORTIONS OF THE GULF OF MAINE...THEN INTO SW
NOVA SCOTIA BY MRNG. THIS SYSTEM WILL BRING ANOTHER ROUND OF
SIGNIFICANT SNOW TO EASTERN MAINE FROM THE COAST TO THE SAINT JOHN
VALLEY. BY EARLY AFTERNOON THE LOW WILL TRACK INTO ERN NEW
BRUNSWICK...THEN BY EVNG INTO THE WRN CANADIAN MARITIMES. HIGHER
PRESSURE AT THIS TIME WILL BEGIN TO RIDGE INTO WRN MAINE. WRAP
AROUND SNOW SHOWERS WILL CONTINUE ACROSS NE MAINE UNTIL LATE MRNG
MON. THE HIGH PRESSURE WILL CREST OVER THE AREA BY THE END OF THE
PERIOD. A NEW LOW WILL SWEEP OUT OF THE CANADIAN ROCKIES MON
MRNG...INTO NRN IL/IN BY THE END OF THE PERIOD.

LOADED CONSHPCBLEND FOR ALL GRIDS EXCEPT NAWAVE 4 FOR SEAS IN
COASTAL WATERS...ADDED 15 PERCENT TO WINDS FOR GUSTS OVER
LAND...30 PERCENT OVER THE COASTAL WATERS. MADE MINOR HAND
ADJUSTMENTS TO POPS ACROSS NRN PORTIONS OF CWA LAST 12 HR PERIOD.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AN ACTIVE AND MODERATING AIRMASS LOOKS TO BE IN STORE BY LATE NEXT
WEEK.

IN THE MEANTIME, AT OR SLIGHTLY ABOVE NORMAL TEMPERATURES EXPECTED
AS THE ARCTIC/POLAR AIRMASS RETREATS TO THE NORTH. ANOTHER LOW
PRES SYSTEM IS SHOWN BY THE LONG RANGE GUIDANCE TO MOVE ACROSS
SOUTHERN NEW ENGLAND AND THROUGH THE GULF OF MAINE TUESDAY NIGHT
INTO WEDNESDAY. THE AIRMASS DOES LOOK COLD ENOUGH FOR SNOW W/SOME
ACCUMULATION POSSIBLE. DECIDED TO GO W/60% POPS FOR THIS EVENT AS
BOTH THE GFS AND ECMWF ARE COMING CLOSER ON THIS EVENT. SOME OF
THE INDIVIDUAL ENSEMBLE MEMBERS SUPPORT THIS AS WELL. THIS SYSTEM
WILL QUICKLY MOVE AWAY W/SNOW SHOWERS INTO EARLY THURSDAY.

THE LATEST RUN OF THE ECMWF IS TRENDING A BIT COLDER W/THE WARMING
INTO FRIDAY WHILE THE GFS IS STAYING W/A WARMER SOLUTION AS IT
DRIVES A FRONTAL BOUNDARY ACROSS THE REGION AND SHOWS SNOW SHOWERS
GOING TO RAIN. THE ECMWF HINTS AT THE POTENTIAL FOR SOME COLD AIR
DRAINAGE FROM THE NE AND HANGS ONTO FROZEN/FREEZING PRECIP LONGER.
SINCE THIS IS AT THE VERY END OF THE EXTENDED, DECIDED TO STAY
W/CONTINUITY AND SHOW A GRADUAL WARMUP BY FRIDAY BRINGING TEMPERATURES
INTO THE MID/UPPER 30S ACROSS THE NORTHERN 1/2 OF THE CWA AND LOWER
40S CENTRAL AND DOWNEAST.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: MVFR AT THE NORTHERN TERMINALS WILL GIVE WAY TO VFR
OVERNIGHT. VFR THE REMAINDER OF THE NIGHT AT KBGR AND KBHB. MVFR
RETURNS TO ALL SITES SAT AFTERNOON AND WILL DETERIORATE TO LIFR
IN SNOW SAT NIGHT.

SHORT TERM: IFR CONDITIONS WITH SNOW...OCNLY REDUCING CIGS AND VSBY
TO BELOW FIELD MINS BGR...BHB AFTER MIDNIGHT. SNOW WILL SPREAD
NORTH REDUCING NRN SITE TO BRINGING THESE CONDITIONS EARLY MRNG.
CONDITIONS WILL BEGIN TO IMPROVE SOUTH TO NORTH SUN MRNG. WITH BHB
AND BGR BCMG MVFR BY MID MRNG. OCNL SNOW SHOWERS WILL CONTINUE
ACROSS NRN MAINE THROUGH THE END OF THE PERIOD.

&&

.MARINE...
NEAR TERM: EXTENDED THE GALE A FEW MORE HOURS AS GALE FORCE GUSTS
STILL BEING OBSERVED AT JONESPORT AND JORDAN BASIN WITH NEAR GALE
FORCE GUSTS AS THE EASTERN MAINE SHELF. GALE CONDITIONS WILL GIVE
WAY TO SCA CONDITIONS OVERNIGHT WITH A SHORT PERIOD OF LIGHTER
WINDS AND 5-6 FT SEAS BEFORE THE NEXT GALE STARTS LATE SATURDAY. A
GALE WATCH OR WARNING WILL LIKELY BE ISSUED ONCE THE CURRENT
WARNING IS ALLOWED TO EXPIRE LATER TONIGHT.

SHORT TERM: A GALE WARNING MAY BE REQUIRED AT THE START OF THE
PERIOD. WINDS WILL SUBSIDE TO SCA EARLY MON MRNG. AN SCA WILL BE
REQUIRED THROUGH THE END OF THE PERIOD.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY
     EVENING FOR MEZ002-005-006.
     WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY
     EVENING FOR MEZ011-015-031.
     WINTER STORM WARNING FROM 7 PM SATURDAY TO 1 PM EST SUNDAY FOR
     MEZ016-017-029-030-032.
MARINE...GALE WARNING UNTIL 2 AM EST SATURDAY FOR ANZ050>052.

&&

NEAR TERM...CB/MCW
SHORT TERM...NORTON
LONG TERM...HEWITT
AVIATION...CB/MCW/NORTON
MARINE...CB/MCW/NORTON
Hazardous weather outlook, Feb 14, 10:10 PM EST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
1010 PM EST FRI FEB 14 2014

MEZ002-005-006-160315-
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
1010 PM EST FRI FEB 14 2014

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
NORTHERN MAINE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ001-003-004-010-160315-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
CENTRAL PISCATAQUIS-
1010 PM EST FRI FEB 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER SNOW EVENT LOOKS TO BE ON THE WAY SATURDAY NIGHT INTO
SUNDAY AS LOW PRESSURE MOVES THROUGH THE GULF OF MAINE. AT THIS
TIME IT APPEARS THAT TOTAL SNOWFALL AMOUNTS ACROSS THIS AREA WILL
BE FROM 4 TO 8 INCHES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ011-015-031-160315-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-SOUTHERN PISCATAQUIS-
1010 PM EST FRI FEB 14 2014

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND NORTH
CENTRAL MAINE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ016-017-029-030-032-160315-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-NORTHERN WASHINGTON-
1010 PM EST FRI FEB 14 2014

...WINTER STORM WARNING IN EFFECT FROM 7 PM SATURDAY TO 1 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-160315-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1010 PM EST FRI FEB 14 2014

...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A GALE WATCH MAYBE REQUIRED FOR SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CB

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 9:44 PM ESTWinter Storm WarningCARAroostook, Hancock, Penobscot, Piscataquis, Washington41 hr
Feb 15, 3:07 AM ESTStorm WarningCAR31 hr
Feb 15, 3:52 AM ESTWinter Weather AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset35 hr

Nearby

Gale Warnings in Maine, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.